How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

I had my 1st endoscopy done on the 26th, they did a Biopsy.

This answer was rated:

I had my 1st endoscopy done on the 26th, they did a Biopsy. Is it possible for me to develop complications after? They said I have no ulcer but, inflammation in my esophagus and put me on Prevaicd 15 Mg. It should also be noted, I do have an Anxiety disorder and I am worried about this procedure even though its a week later. I do not smoke,drink or use drugs, I am a healthy man in my late 20s.
What were symptoms for which endoscopy was done?
Were you taking medications before endoscopy?
Customer: replied 6 years ago.
Upper Gi endoscopy was done. Only medicne used was the sedative to put me out and my anitdressants, which I took at my bed time as usal. I haven't experinced itense pain. But I do have some pain in my chest and neck.Is this all the info you need?
The symptoms you are having is due to a condition called Esophagitis, that is an inflammation of the lining of the esophagus. If left untreated, this condition can become very uncomfortable, causing problems with swallowing, ulcers. Its most common causes are: A back flow of acid fluid from the stomach to the esophagus (GERD), Medications such as aspirin and anti-inflammatories. An autoimmune disorder called eosinophilic esophagitis also causes this condition.

So the answer is that procedure of upper GI endoscopy had not caused you the inflammation & its causes are as explained above. You are on right treatment of prevacid. So I advice you to continue it.
Customer: replied 6 years ago.
What about the complications? ... I know about the inflamation ... I just need to know what kind of complilcations I should be looking for the week after my upper GI endoscopy .. Will stuff randomly get worse all of sudden or do I have nothing to worry about. Im sorry I wasn't more clear, this my 1st time on this site and i didn't know, I needed to write a lot more or give lots of informartion.
During an upper endoscopy, complications may arise, resulting in nausea and vomiting, reaction to medication, or allergic skin reaction. Upper endoscopy is a safe procedure and complications are uncommon.Complications during upper endoscopy occur in approximately 1 to 2 out of 1,000 procedures. I don't think that you are among those 2 people & none of your symptom is from endoscopy (and that too one week later!)For more details about complications click here:
Dr. Charles and other Health Specialists are ready to help you